Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting constant headache. Is there something wrong in my brain?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5615 Questions
Question
The past month or so, I've been constantly getting intense headaches focused in the front of my head and near my ears. All sound, especially deeper sounds, seem amplified to an extreme; is something wrong with my brain/head or does this sound like a migraine? What would be the best course to take to get rid of these while I wait for a doctors appointment (which is a month away)?


Also, I am under a lot of stress with my busy school/work schedule, but no more than I've always been under, in fact recently I been under much less stress and pressure than I'm used to. I don't think my stress level has too much to do with this.
Tue, 18 Dec 2012 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 22 minutes later
Hi,

Thank you for posting your query.

I think the most likely cause of headaches in your case is migraine. The pain in migraine is often more on one side, and lasts for more than four hours. A feeling of nausea or vomiting may be present. Insensitivity to light and/or sound are common.

Since you are having frequent headaches (more than two per month), you require preventive medications (to prevent the recurrence of headache). These medications include the use of Topiramate or beta blockers or divalproex.

In addition, you also require medicines to relieve the headaches such as diclofenac or ibuprofen or rizatriptan.

I hope it helps. Please get back if you have more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
YYYY@YYYY
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist